FDA Issues Warning on Increased Risk of C. Diff Associated With Proton Pump Inhibitors

FDA has issued a drug safety communication noting the use of proton pump inhibitors may be associated with an increased risk of Clostridium difficile–associated diarrhea.

 

Patients are advised to immediately contact their healthcare professional and seek care if they take PPIs and develop diarrhea that does not improve.

 

Sign up for our FREE E-Weekly for more coverage like this sent to your inbox!

 

Providers are advised to consider a diagnosis of CDAD for PPI users with diarrhea that does not improve.

 

FDA said it is working with manufacturers to include information about the increased risk of CDAD with use of PPIs in the drug labels. FDA also said it is reviewing the risk of CDAD in users of histamine H2 receptor blockers.

 

Related Articles on Clostridium Difficile:

Study: Fecal Microbiota Transplantation Effective Treatment of Recurrent Clostridium difficile

Patients Aged 85 And Older at Highest Risk of C. Difficile

C. Difficile Infections Could Lengthen Hospital Stays by 6 Days

© Copyright ASC COMMUNICATIONS 2020. Interested in LINKING to or REPRINTING this content? View our policies by clicking here.

 


Patient Safety Tools & Resources Database

Featured Webinars

Featured Whitepapers